MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP 5 (CP5); CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 60-01-04
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H10: livanova deutschland manufactures the centrifugal pump 5 (cp5).The incident occurred in (b)(6).A livanova field service representative was dispatched to the facility to investigate the device and could not confirm the reported issue.Evaluation and functional checks were performed; unit was found functional and ready for use.The serial read-out of the pump (real time device parameters and setting recording file) was extracted and analyzed: no error message was recorded at the time of the failure.The investigation is on-going.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that an unknown event, occurred at 10:57, triggered a negative pressure alarm on a centrifugal pump 5 (cp5); the maximum amount of flow achieved was 1.74 lpm with maxed out rpms of 3500.The issue occurred during procedure, during clamping.After two (2) minutes of low flow, and customer switched to hand cranking to allow more time to troubleshoot; no alerts or alarms was displayed.Then, the involved drive unit was replaced with a one belonging to a new pump by the customer.Full flow was re-established.The total time of low flow/hand cranking was approximately seven (7) minutes.There was no patient injury.
 
Additional Manufacturer Narrative
A livanova field service technician was dispatched to the facility but was not able to reproduce the issue.The unit was inspected: mechanical/electrical checks and functional tests were performed as per tsi and successfully passed therefore the unit was released back to its expected functions.The serial readout of the centrifugal pump has been pulled out and analyzed revealing that no technical errors were stored around the time of the event (10:57 am on august 22, 2023).Based on the service activity and considering the serial read-out analysis, a hardware malfunction of the livanova pump can be ruled out.However, it cannot be excluded that the inability to generate a proper flow could be caused by any monitoring function activated during the procedure with still alarm condition on (e.G.Pressure alarm).The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.
 
Event or Problem Description
See initial report.

Brand Name
CENTRIFUGAL PUMP 5 (CP5)
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND GMBH
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key17921247
Report Number9611109-2023-00520
Device Sequence Number2956736
Product Code DWA
UDI-Device Identifier04033817900948
UDI-Public(01)04033817900948(11)181008
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K112225
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-01-04
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer02/28/2024
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown